RLS ,Requip& methadone withdrawals
Many months ago, those were the exact words I typed in the search engine that brought me to this site.
You see, I had tapered down to 10mg of methadone. For 3 weeks, I did not sleep for more than 15 minutes. I went back up on my methadone. I was stuck at 15mg for almost a year. Then one day, I typed "nervous legs" in the search. There it was Restless Leg Syndrome. I had some not all of the symptoms. I asked the dr at the clinic for REQUIP.
Wow. It worked like a charm. I was able to start tapering, again. During this time, I had to increase the dosage of Requip. No problem. The RLS was also progressing to not just a bedtime thing, but I was unable to sit for more than 15min, before RLS hit. This was agonizing when just getting off work & just wanting to sit for a few minutes. I would have to get back up, no matter how tired I was. It was either stand up or take another Requip.
I did not realize it, but I was getting "Rebound Effect" from the methadone & Requip. It was causing the very thing it was supposed to be helping.
If I just jumped off the first time I got rls, none of this would have happened. I prolonged my taper & detox, because I didn't know any better.
I finally, jumped off methadone on Oct1, 2006. The rls continued until Jan 2007. It took me 4mo. to get the methadone out of my system for the rebound from Requip to stop.
For this reason, I would strongly urge anyone thinking of using Requip to be VERY careful. It may not do you the way it did me, since I took it for a year. I don't know if short term use would yield the resluts you are looking for, without the rebound effect.
Just one persons experience.
In oneself lies the whole world and if you know how to look and learn, the door is there and the key is in your hand. Nobody on earth can give you either the key or the door to open, except yourself.